theophylline dosage of up to 50 but increasing the dosage is not a nursing

Theophylline dosage of up to 50 but increasing the

This preview shows page 21 - 24 out of 38 pages.

theophylline dosage of up to 50%, but increasing the dosage is not a nursing responsibility. Question 30 1 out of 1 points The lower respiratory system utilizes a number of different mechanisms
Image of page 21
that confer protection and maintain homeostasis. Which of the following physiological processes protects the lower respiratory system? Response Feedback : During the passage through the bronchi, microorganisms and other foreign bodies are removed from the air by tiny hair-like structures called cilia, which project from the cells that line the bronchial wall. With a wave-like motion, these cilia sweep the foreign material and mucus upward toward the trachea and larynx. Goblet cells do not produce phagocytes and the airway does not close off at the carina when offended. Alveoli are not capable of independently producing positive pressure. Thursday, June 23, 2016 6:56:03 PM EDT Question 1 1 out of 1 points A female patient calls the clinic and reports that since she has been taking dextromethorphan (Robitussin), she has been extremely drowsy and dizzy. The nurse will question the patient about which of the following? Response Feedback : The nurse should assess the amount of grapefruit or orange juice ingestion, because these juices can substantially increase the concentration of dextromethorphan and cause an increase in the frequency and severity of the adverse effects of the drug. Tea, soft drinks, coffee, or water would not increase the drowsiness or dizziness that is often associated with the use of this drug. Question 2 1 out of 1 points Children age 6 to 11 are recommended to start with what dosage of Allegra? Question 3 1 out of 1 points A nurse is providing education to a 56-year-old man who is admitted to the emergency department with an acute asthma attack. The nurse's initial assessment reveals that the patient has a history of pneumonia, drinks large quantities of coffee, and eats a high-calorie diet. Albuterol is prescribed for him. The important consideration when the nurse is preparing a teaching plan will be that the patient Response Feedback : Caffeine has sympathomimetic effects that may increase the risk for adverse effects with albuterol. The nurse should assess the patient's intake of caffeine through coffee, tea, soda, cocoa, candy, and chocolate. The patient's age, history of pneumonia, and preference for high-calorie food would not have important implications for his albuterol drug therapy. Question 4
Image of page 22
1 out of 1 points A patient is in the clinic for seasonal allergic rhinitis. Loratadine (Claritin) is prescribed. Which of the following statements will the nurse include when providing patient education concerning this drug? Response Feedback : Loratadine (Claritin) is a second-generation antihistamine and does not usually cause drowsiness like the first-generation medications; however, the patient should take it for at least a day to determine the drug's effect before driving. Loratadine should be taken on an empty stomach to increase absorption. The drug is taken only once a day. Brompheniramine, a nonselective H1
Image of page 23
Image of page 24

You've reached the end of your free preview.

Want to read all 38 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture